Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 28, 2021, 8:32 AM CDT for Hubbard County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 8:32 AM CDT (13:32 UTC)
- Expired
- Jul 28, 2021, 9:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Grand Forks, ND
County Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 180 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 1.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
441
WWUS83 KFGF 281332
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
832 AM CDT Wed Jul 28 2021
MNZ024-281415-
Hubbard MN-
832 AM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR HUBBARD COUNTY UNTIL 915 AM
CDT...
At 831 AM CDT, Doppler radar was tracking a strong thunderstorm near
Benedict, or 27 miles south of Bemidji, moving east at 45 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Akeley, Nevis, Lake George, Laporte, Kabekona, Benedict and Guthrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4707 9515 4719 9517 4741 9518 4741 9467
4689 9466
TIME...MOT...LOC 1331Z 277DEG 38KT 4710 9471
$$
CJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:19 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 28, 6:19 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 619 AM CDT Wed Jul 28 2021 .UPDATE... Issued at 613 AM CDT Wed Jul 28 2021 Cluster of elevated storms moves across southern valley into west central MN about as expected, with a few storms producing a mix of nickels and a few quarters. Storms did develop a bit further north than expected as nose of LLJ moved into MN. These storms moved into an area with cooler temps aloft and quickly became (radar observed, not reports as of yet) severe...however a fairly brisk SE movement will move them out of the area by 7 AM. && .SHORT TERM...(Today through Thursday) Issued at 200 AM CDT Wed Jul 28 2021 Several concerns/potential impacts for this short term period beginning with early morning convection across southeastern North Dakota and the southern Red River Valley. Later today, a severe threat east and Heat Advisory criteria south are additional concerns. Early morning...strong H850 WAA and a LLJ resulting in scattered TS activity across south central and southeastern ND. This activity is under a very warm layer aloft, which should reduce severe probability to a minimum as +14 C H700 temperatures will likely require elevated cells to exceed 40K feet to produce large hail. Activity will continue to develop further east and track southeast as they develop, with threat ending around 13Z to 14Z as they move east of Otter Tail county. Heat Advisory threat...a juicy airmass is expected across southeastern ND and west central MN as 70+ dew points persist ahead of an incoming cold front. There are two factors impacting potential heat advisory criteria across southeastern ND. The first is impacts from early morning storm blowoff and how much that reduces early morning heating. Secondly, by the time the temperatures recover from a slow start, winds will begin to shift to the NW behind the incoming front, bringing slightly drier air into the area. For this reason and with coordination with WFO BIS have elected to hold off on issuing an advisory and address in HWO simply due to lack of confidence from the aforementioned factors. Severe threat...the most impactful threat today will be severe weather potential in the far east. An upper disturbance moving across north central Manitoba is beginning to fire storms across the MB lakes. The wave will continue to ride the upper ridge into Lake of the Woods by mid-morning. By late morning, a rapidly warming boundary layer will result in high MUCAPE values in excess of 3000 to 4000 J/KG across northern MN Minnesota, as well as 40 to 50 kts bulk shear. This activity will also be inhibited early with the strong H700 temperatures, however the northeastern portion of the CWA drops to nearly +10 to +11 C from eastern Kittson County down through Park Rapids. With the impressive morning CAPE and shear as well as slightly cooler mid-level temperatures in the east and northeast, a few morning super cells are likely across the far northeast by mid-morning. By early afternoon, an MCS is expected to develop and dive into northwestern WI, keeping the greatest severe threat east of the forecast area, where significant wind damage is probable. SPC slight risk area covers this with a slight risk for southern Beltrami/Clearwater/Wadena/Hubbard/and eastern portions of Mahnomen and Otter Tail counties...although I think a few hailers could impact Lake of the Woods and northern Beltrami as well. A nested NAM/HRRR blend reflects this thinking well and is used for POP guidance. This solution could bring activity into Baudette by 10 AM. The front moves through by late afternoon with cooler, drier air behind it, allowing for overnight lows in the 50s and Thursday highs in the 80s. .LONG TERM...(Thursday night through Tuesday) Issued at 200 AM CDT Wed Jul 28 2021 Thursday night and Friday...Northwesterly flow aloft continues, with a shortwave moving from Ontario into northern MN during the period. This will help push a surface trough axis into the area during the day on Friday. Ensembles have been trending in a drier direction, and with the upper forcing mostly to our northeast, kept the blended solution of most POPs in the north and northeastern counties for Friday. Some of the deterministic models such as the NAM hint at another ridge riding shortwave just to our southwest over SD for Friday. However, these runs seem to be an outlier in the ensemble, so will keep our southern counties dry for the end of the week. Saturday through Tuesday...North to northwesterly flow aloft continues through the period. The shortwave on Friday will bring some decent cold air advection for the weekend, knocking temps back to more seasonal levels. Temps start to slowly come back up during the early part of the work week as the upper trough over the Great Lakes pulls further east and heights rise again over the Northern Plains. Ensemble M and R climate show no strong signal for precipitation, so no end to drought conditions in sight. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 613 AM CDT Wed Jul 28 2021 Morning cell by FAR will move out of area by TAF issuance time. CAVOK for all sites with threat for TS activity vicinity of BJI from late morning into the early afternoon as storms move in and further develop from southeastern MB. A cold front will move through during the day and shift southerly flow to the north, becoming quite breezy in eastern ND this afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Speicher SHORT TERM...Speicher LONG TERM...JR AVIATION...Speicher
Hazardous weather outlook, Jul 28, 4:14 AM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 414 AM CDT Wed Jul 28 2021 MNZ003-029>031-040-NDZ038-039-049-052-053-290915- Clay-Wilkin-West Otter Tail-East Otter Tail-Grant-Barnes-Cass- Ransom-Sargent-Richland- 414 AM CDT Wed Jul 28 2021 This hazardous weather outlook is for portions of eastern North Dakota and west central Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms will move across southeastern North Daktoa and west central Minnesota during the early morning hours, exiting the area by 8 AM. Nickel sized hail is possible with the strongest storms. A warm and muggy airmass will result in heat indices around 100 to 105 degrees in portions of southeastern North Dakota early Wednesday afternoon. A cold front will move into the area by mid-afternoon, providing some relief to the area. Heat indices across portions of west central Minnesota will climb into the upper 90s. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-054-290915- West Polk-Norman-Kittson-West Marshall-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele- Traill-Western Walsh- 414 AM CDT Wed Jul 28 2021 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ005-006-008-009-013>017-022>024-027-028-032-290915- Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena- 414 AM CDT Wed Jul 28 2021 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms will move into Lake of the Woods by late morning. The storms will strengthen as they move further into northwest and northern Minnesota, with hail up to 3 inches in diameter possible by early afternoon. As the storms organize into a cluster, damaging winds up to 80 mph and a possible tornado are possible during the afternoon hours. Activity will move out of the area by early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. PJS
In the hours before
Special weather statement, Jul 28, 4:20 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
420 AM CDT Wed Jul 28 2021
MNZ003-027-029-030-281015-
West Becker MN-Clay MN-Wilkin MN-West Otter Tail MN-
420 AM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...NORTHWESTERN
OTTER TAIL...NORTHERN WILKIN AND SOUTHWESTERN BECKER COUNTIES UNTIL
515 AM CDT...
At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moorhead to 6 miles east of Comstock.
Movement was east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Baker around 430 AM CDT.
Glyndon around 435 AM CDT.
Barnesville around 440 AM CDT.
Downer and Lawndale around 445 AM CDT.
Muskoda around 455 AM CDT.
Other locations impacted by these storms include Moorhead Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4659 9675 4672 9679 4677 9679 4678 9678
4678 9679 4679 9679 4681 9680 4681 9679
4682 9680 4684 9678 4685 9678 4700 9615
4651 9600
TIME...MOT...LOC 0920Z 260DEG 23KT 4682 9673 4664 9662
JRSpecial weather statement, Jul 28, 4:31 AM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Grand Forks ND
431 AM CDT Wed Jul 28 2021
MNZ031-032-281000-
Wadena MN-East Otter Tail MN-
431 AM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WADENA AND EAST
CENTRAL OTTER TAIL COUNTIES UNTIL 500 AM CDT...
At 431 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wadena, or 43 miles southeast of Detroit Lakes, moving southeast at
40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Verndale around 440 AM CDT.
Aldrich around 445 AM CDT.
Staples Airport around 455 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4637 9515 4631 9516 4639 9529 4654 9514
4637 9475
TIME...MOT...LOC 0931Z 306DEG 33KT 4643 9513
JRSpecial weather statement, Jul 28, 4:40 AM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
440 AM CDT Wed Jul 28 2021
MNZ015-016-022-023-281045-
Mahnomen MN-South Clearwater MN-East Polk MN-North Clearwater MN-
440 AM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHERN
MAHNOMEN AND WEST CENTRAL CLEARWATER COUNTIES UNTIL 545 AM CDT...
At 440 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rindal to White Earth Nation. Movement was
northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Beaulieu and northwestern White Earth Nation around 445 AM CDT.
Winger around 450 AM CDT.
Erskine and Mahkonce around 500 AM CDT.
Island Lake in Mahnomen County around 505 AM CDT.
Pine Bend and McIntosh around 510 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4724 9584 4744 9607 4750 9607 4750 9614
4759 9624 4776 9585 4776 9584 4777 9584
4782 9572 4743 9527
TIME...MOT...LOC 0940Z 230DEG 21KT 4758 9611 4735 9584
JRSpecial weather statement, Jul 28, 5:15 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
515 AM CDT Wed Jul 28 2021
MNZ022>024-028-281115-
East Becker MN-Mahnomen MN-South Clearwater MN-Hubbard MN-
515 AM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUBBARD...
SOUTHEASTERN MAHNOMEN...NORTHEASTERN BECKER AND SOUTHERN CLEARWATER
COUNTIES UNTIL 615 AM CDT...
At 515 AM CDT, Doppler radar was tracking a strong thunderstorm over
northeastern White Earth Nation, or 33 miles northeast of Detroit
Lakes, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Lower Rice Lake around 525 AM CDT.
Long Lost Lake around 530 AM CDT.
Zerkel around 535 AM CDT.
Lake Itasca around 550 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4713 9562 4728 9572 4747 9520 4741 9518
4741 9516 4704 9492
TIME...MOT...LOC 1015Z 274DEG 23KT 4726 9555
JRSpecial weather statement, Jul 28, 7:04 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
704 AM CDT Wed Jul 28 2021
MNZ009-017-024-281300-
North Beltrami MN-Hubbard MN-South Beltrami MN-
704 AM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUBBARD AND
SOUTHEASTERN BELTRAMI COUNTIES UNTIL 800 AM CDT...
At 704 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pinewood to near Rosby. Movement was east at 25
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Rosby, Nary and Guthrie around 705 AM CDT.
Wilton around 715 AM CDT.
Puposky around 725 AM CDT.
Lavinia around 740 AM CDT.
Turtle River around 745 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4741 9467 4729 9467 4730 9481 4760 9519
4767 9518 4794 9442 4741 9442
TIME...MOT...LOC 1204Z 270DEG 21KT 4761 9510 4737 9471
JRSpecial weather statement, Jul 28, 8:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
832 AM CDT Wed Jul 28 2021
MNZ024-281415-
Hubbard MN-
832 AM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR HUBBARD COUNTY UNTIL 915 AM
CDT...
At 831 AM CDT, Doppler radar was tracking a strong thunderstorm near
Benedict, or 27 miles south of Bemidji, moving east at 45 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Akeley, Nevis, Lake George, Laporte, Kabekona, Benedict and Guthrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4707 9515 4719 9517 4741 9518 4741 9467
4689 9466
TIME...MOT...LOC 1331Z 277DEG 38KT 4710 9471
CJThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:12 AM CDT | Special Weather Statement | FGF | Richland | 63 min |
| Jul 28, 3:43 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 39 min |
| Jul 28, 4:12 AM CDT | Special Weather Statement | FGF | Grant | 63 min |
| Jul 28, 4:20 AM CDT | Special Weather Statement | FGF | Clay | 55 min |
| Jul 28, 4:31 AM CDT | Special Weather Statement | FGF | Wadena | 29 min |
| Jul 28, 4:40 AM CDT | Special Weather Statement | FGF | Mahnomen | 65 min |
| Jul 28, 5:15 AM CDT | Special Weather Statement | FGF | Hubbard | 60 min |
| Jul 28, 6:00 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard | 60 min |
| Jul 28, 7:04 AM CDT | Special Weather Statement | FGF | Beltrami | 56 min |
| Jul 28, 9:44 AM CDT | Special Weather Statement | FGF | Beltrami | 61 min |
| Jul 28, 9:56 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 19 min |
| Jul 28, 11:20 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 55 min |
| Jul 28, 6:03 PM CDT | Special Weather Statement | FGF | Beltrami | 27 min |
| Jul 28, 6:40 PM CDT | Special Weather Statement | FGF | Beltrami | 35 min |
| Jul 28, 6:47 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 28 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.